In 1952 we reported on a case of severe acne conglobata which showed dramatic improvement following treatment with chlortetracycline (Aureomycin).1 Subsequently, however, malignant degeneration occurred. A search of the literature disclosed only one report2 of squamous-cell carcinoma arising secondary to acne conglobata. In view of the rarity of such a complication, we felt that a follow-up report on our patient was justified.
Report of a Case
The patient, a 45-year-old white man, was first seen by us in September, 1949. He stated that his cutaneous disorder had begun about 28 years before, when lesions developed on the face and posterior aspect of the neck. At the time of our examination there were papules, pustules, and many comedones present on the face, posterior neck, buttocks, and thighs; numerous thick, keloidal scars over the posterior neck, sacrum, buttocks, and thighs; pustules with scarring in the axillae,
SCHIFF BL, KERN AB. Carcinoma Developing in Chronic Acne Conglobata. AMA Arch Derm. 1957;75(6):878–879. doi:10.1001/archderm.1957.01550180092024
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: